MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pleural Effusion (2010); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
An event of delivery system difficult to advance through patient anatomy, pleural effusion and patient death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025, two 14f delivery systems were chosen to be used in the procedure.Delivery sheath and pigtail catheter were positioned at the ostium of the appendage.The first rau/cranial fluoroscopic shot was completed.As the team prepared to obtain the rau/caudal shot, the patient¿s pressures became soft.The procedure was immediately stopped, and the delivery sheath and pigtail catheter were removed from the left atrium.Chest compressions were initiated.A pleural effusion was identified and was assessed as not related to the procedure.The compressions were reported to have worsened the effusion, and the patient¿s pressures did not recover.The physician stated that they did not believe the products used contributed to the event.
 
Event or Problem Description
It was reported on 22 december 2025, two 14f delivery systems were chosen to be used in the procedure during the case.One torqvue sheath was initially used, and a second torqvue sheath was subsequently introduced after placement of an outer sheath due to the tortuous vein.The delivery sheath and pigtail catheter were positioned at the ostium of the appendage.The first rau/cranial fluoroscopic image was obtained.As the team prepared to acquire the rau/caudal image, the patient¿s blood pressure became soft.The procedure was stopped immediately, and the delivery sheath and pigtail catheter were removed from the left atrium.Chest compressions were initiated.A pleural effusion was identified intraprocedurally once chest compressions began, and this effusion was assessed as not related to the procedure or the abbott devices.The compressions were reported to have worsened the effusion, and the patient¿s pressures did not recover.The pleural effusion could not be resolved, as the patient never became stable enough for intervention.Imaging confirmed the effusion during resuscitative efforts.The patient ultimately expired on (b)(6) 2025, with the cause of death documented as pleural effusion.The patient had been ambulatory and alert prior to the implant attempt, and the implanter classified the death as being related to the patient¿s comorbidities rather than the performance of the implanted device.Both abbott delivery sheaths were reported to have functioned as intended, and the implanter did not believe an abbott device contributed to the event.It was confirmed later that the occluder never made contact with the patient and the two delivery systems were used as the patient¿s venous anatomy was tortuous and the doctor deemed it necessary to use an outer sheath to help with that after the first delivery sheath was attempted.The physician removed the first delivery sheath as he could not pass the sheath and used a second delivery sheath after placing an outer sheath.It was also confirmed that the patient passed away in the cath lab prior to an abbott occluder device being introduced.
 
Additional Manufacturer Narrative
Additional information received indicating that the delivery system used was working as intended and that the death is not attributable to the device.Upon review, this amplatzer torqvue 45x45 lot number: 10943916 should not have been submitted as a medical device report (mdr).This event is captured under 2135147-2026-00374.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24122413
Report Number2135147-2026-00375
Device Sequence Number9515829
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)280630(10)10943916
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number10943916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer02/20/2026
03/24/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date03/20/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale